Alert archive / Michigan / Gale Watches in 2016

Gale Watch 3, NWS Gaylord, MI

February 23, 2016

NWS Gaylord, MI issued this gale watch at Feb 23, 2016, 3:57 AM EST. It took effect at Feb 24, 2016, 1:00 PM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 23, 2016, 3:57 AM EST (08:57 UTC)
In effect from
Feb 24, 2016, 1:00 PM EST
Expired
Feb 24, 2016, 3:51 AM EST
In force
Issued by
NWS Gaylord, MI

The text

As transmitted.

431 
WHUS73 KAPX 230857
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
357 AM EST TUE FEB 23 2016

LHZ345>349-LMZ323-341-342-344>346-231700-
/O.NEW.KAPX.GL.A.0003.160225T0000Z-160226T0000Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
357 AM EST TUE FEB 23 2016

...GALE WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE WATCH...
WHICH IS IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY
EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS. 

$$


WEATHER.GOV/GAYLORD
4 follow-up statements
211 
WHUS73 KAPX 231556
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1056 AM EST TUE FEB 23 2016

LHZ345>349-LMZ323-341-342-344>346-240000-
/O.CON.KAPX.GL.A.0003.160225T0000Z-160226T0000Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1056 AM EST TUE FEB 23 2016

...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY EVENING THROUGH
THURSDAY EVENING...

A GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY EVENING THROUGH
THURSDAY EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS. 

$$


WEATHER.GOV/GAYLORD
521 
WHUS73 KAPX 232100
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
400 PM EST TUE FEB 23 2016

LHZ346>349-240500-
/O.UPG.KAPX.GL.A.0003.160225T0000Z-160226T0000Z/
/O.NEW.KAPX.GL.W.0008.160224T1500Z-160226T1000Z/
ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
400 PM EST TUE FEB 23 2016

...GALE WARNING IN EFFECT FROM 10 AM WEDNESDAY TO 5 AM EST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 10 AM WEDNESDAY TO 5 AM EST
FRIDAY. THE GALE WATCH IS NO LONGER IN EFFECT. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LHZ345-LMZ323-341-342-344>346-240500-
/O.EXT.KAPX.GL.A.0003.160224T1800Z-160226T1000Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
400 PM EST TUE FEB 23 2016

...GALE WATCH NOW IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH LATE
THURSDAY NIGHT...

THE GALE WATCH IS NOW IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
LATE THURSDAY NIGHT. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS. 

$$


WEATHER.GOV/GAYLORD
450 
WHUS73 KAPX 240315
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1015 PM EST TUE FEB 23 2016

LMZ323-342-344>346-241100-
/O.UPG.KAPX.GL.A.0003.160224T1800Z-160226T1000Z/
/O.EXB.KAPX.GL.W.0008.160224T2100Z-160226T1000Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1015 PM EST TUE FEB 23 2016

...GALE WARNING IN EFFECT FROM 4 PM WEDNESDAY TO 5 AM EST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 4 PM WEDNESDAY TO 5 AM EST
FRIDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LHZ345-241100-
/O.EXA.KAPX.GL.W.0008.160224T1500Z-160226T1000Z/
/O.UPG.KAPX.GL.A.0003.160224T1800Z-160226T1000Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-
1015 PM EST TUE FEB 23 2016

...GALE WARNING IN EFFECT FROM 10 AM WEDNESDAY TO 5 AM EST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 10 AM WEDNESDAY TO 5 AM EST
FRIDAY.  

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LHZ346>349-241100-
/O.CON.KAPX.GL.W.0008.160224T1500Z-160226T1000Z/
ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
1015 PM EST TUE FEB 23 2016

...GALE WARNING REMAINS IN EFFECT FROM 10 AM WEDNESDAY TO 5 AM
EST FRIDAY...

A GALE WARNING REMAINS IN EFFECT FROM 10 AM WEDNESDAY TO 5 AM EST
FRIDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LMZ341-241100-
/O.CON.KAPX.GL.A.0003.160224T1800Z-160226T1000Z/
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
1015 PM EST TUE FEB 23 2016

...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
LATE THURSDAY NIGHT...

A GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
LATE THURSDAY NIGHT. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS. 

$$


WEATHER.GOV/GAYLORD
335 
WHUS73 KAPX 240851
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
351 AM EST WED FEB 24 2016

LMZ341-241700-
/O.UPG.KAPX.GL.A.0003.160224T1800Z-160226T1000Z/
/O.EXB.KAPX.GL.W.0008.160224T1800Z-160226T1000Z/
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
351 AM EST WED FEB 24 2016

...GALE WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 5 AM EST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 5 AM EST
FRIDAY. THE GALE WATCH IS NO LONGER IN EFFECT. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LMZ323-342-344>346-241700-
/O.EXT.KAPX.GL.W.0008.160224T1800Z-160226T1000Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
351 AM EST WED FEB 24 2016

...GALE WARNING NOW IN EFFECT FROM 1 PM THIS AFTERNOON TO 5 AM
EST FRIDAY...

THE GALE WARNING IS NOW IN EFFECT FROM 1 PM THIS AFTERNOON TO
5 AM EST FRIDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LHZ345>349-241700-
/O.CON.KAPX.GL.W.0008.160224T1500Z-160226T1000Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
351 AM EST WED FEB 24 2016

...GALE WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 5 AM
EST FRIDAY...

A GALE WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 5 AM
EST FRIDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$


WEATHER.GOV/GAYLORD

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this gale watch went out at Feb 23, 3:27 AM EST, 30 minutes earlier.

Area forecast discussion, Feb 23, 3:27 AM EST, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
327 AM EST TUE FEB 23 2016

.NEAR TERM...(TODAY THROUGH TONIGHT)
ISSUED AT 327 AM EST TUE FEB 23 2016

LOW LEVEL RIDGING EXTENDS BACK THRU THE GREAT LAKES REGION EARLY
THIS MORNING WITH STRONG HIGH PRESSURE CENTERED OVER SRN QUEBEC AND
NEW ENGLAND. SUBTLE KINK IN THE 500 MB FLOW HAS PROVIDED JUST ENOUGH
SUPPORT TO PRODUCE AN AREA OF LIGHT SNOW/FLURRIES OVER OUR CWA...THE
BACK EDGE OF WHICH IS JUST PUSHING EAST INTO LAKE HURON. A LOOK
UPSTREAM SHOWS A WEAK MOISTURE-STARVED TROUGH OVER THE NRN PLAINS
PUSHING EASTWARD INTO THE UPPER MISSISSIPPI VALLEY...RESULTING IN
WIDELY SCATTERED AREAS OF PRECIP WITHIN THIS REGION DISPLAYING
LITTLE IN THE WAY OF ORGANIZATION. MAIN FORECAST ISSUES FOR TODAY
AND TONIGHT ARE POPS AND CLOUD COVER AS THIS LATEST WEAK WAVE EXITS
THE REGION AND THE UPSTREAM TROUGH EDGES CLOSER...AS WELL AS THE
POTENTIAL FOR ANY LAKE CONTRIBUTIONS.

SMALL CHANCES OF LIGHT SNOW/FLURRIES WILL LINGER BEFORE SUNRISE THIS
MORNING AS THIS CURRENT WEAK WAVE SLOWLY EXITS THE REGION. ANY
ADDITIONAL SNOW ACCUMULATION SHOULD BE LITTLE MORE THAN A DUSTING
ACROSS NE LWR MICHIGAN. OVER-LAKE INSTABILITY MAY BE JUST ENOUGH TO
PRODUCE SOME FLURRIES DURING THE MORNING FOR AREAS IMPACTED BY S/SW
FLOW OFF OF LAKE MICHIGAN...MAINLY PORTIONS OF ERN UPR MICHIGAN. LOW
LEVEL WAA SHOULD CUT THIS ACTIVITY OFF FOR THE AFTERNOON...WITH DRY
WEATHER AND MAINLY CLOUDY CONDITIONS EXPECTED ACROSS OUR ENTIRE CWA.
ONGOING WAA SHOULD BOOST TEMPS ABOVE FREEZING JUST ABOUT
EVERYWHERE...WITH AFTERNOON HIGHS RANGING FROM THE MID 30S IN ERN
UPR MICHIGAN TO THE UPPER 30S ACROSS NRN LWR MICHIGAN.

MOST OF OUR CWA WILL REMAIN DRY AND PARTLY TO MOSTLY CLOUDY TONIGHT
AS OVERALL SURFACE RIDGING REMAINS IN CONTROL. THE EXCEPTION WILL BE
ACROSS PORTIONS OF ERN UPR MICHIGAN WHERE THE ERN EDGE OF MOISTURE
AND LIFT FROM THE UPSTREAM TROUGH SLOWLY LEANS INTO THE REGION.
MAJORITY OF THE DEEPER MOISTURE AND LIFT WILL SLIDE NORTH OF OUR CWA
THRU CANADA WITH THIS TROUGH...BUT THE SRN TIP WILL CLIP WHITEFISH
BAY TONIGHT...PROVIDING A SMALL CHANCE OF LIGHT SNOW. OVERNIGHT LOWS
WILL DROP INTO THE 20S.

&&

.SHORT TERM...(WEDNESDAY THROUGH THURSDAY NIGHT)
ISSUED AT 327 AM EST TUE FEB 23 2016

(2/24)WEDNESDAY...MODELS STILL ARE IN THE SAME BASIC TRACKS TODAY AS
THEY WERE YESTERDAY. THE NAM NOW SUPPORTS THE ECMWF'S IDEA OF A MORE
EASTERN TRACK (NORTHERN KY TO ERI), AND CONSULTING WITH SURROUNDING
OFFICES AND WPC, WILL LOWER THE AMOUNTS A BIT AS THE MAIN STRIPE OF
SNOW WILL PROBABLY BE IN SE LOWER, WITH OUR COUNTIES THAT BORDER
SAGINAW BAY BEARING THE MOST AMOUNTS FOR OUR AREA. SO INITIALLY,
MOST OF THE MORNING WILL BE DRY WITH THE CHANCES INCREASING IN THE
SE COUNTIES. WINDS WILL BE INCREASING AS WELL THROUGH 00Z. HOWEVER,
IT WON'T BE UNTIL AFTER 00Z AS THE LOW IS APPROACHING LAKE ERIE,
THAT THE BEST PRESSURE GRADIENT BEGINS TO MOVE INTO NE LOWER AND THE
WINDS BEGIN TO GUST TO AROUND 30 TO 40 MPH. SO HAVE THE BEST TIME
FOR THE BLOWING SNOW AFTER 00Z. WE ARE ALSO LOOKING AT A SNOW TO
LIQUID RATIO OF AROUND 10:1 IN THE SOUTHEAST, AND HIGHER AS YOU MOVE
NW INTO THE COLDER AIR. WINDS WILL BE NNE OVER NW LOWER, SO AREN'T
TOO WORRIED AT THIS POINT ABOUT LES ON THE WEST SIDE OF THE STATE.

(2/25)THURSDAY...THE GFS IDEA IS A LITTLE SLOW WITH THE SFC
FEATURES, WHEN THE 500 MB LOW IS ROUGHLY IN THE SAME PLACE AS THE
ECMWF (18Z). SO THINK THAT THE SNOW AMOUNTS WILL DIMINISH QUICKLY AS
THE NAM/ECMWF SHOW DURING THE AFTERNOON. THE 850 MB TEMPERATURES
FALL TO AROUND -15C BY 00Z, AND THE 850-700 MB LAYER RH IS AROUND
60%, EXCEPT ON THE GFS WHICH LINGERS THE DRY AIR OVER THE STATE.
WENT WITH THE IDEA THAT THE N TO NNW WIND IN THE 1000-850 MB LAYER
WILL BRING LIGHT SNOW AMOUNTS IN NW LOWER, MAINLY WEST OF US-131,
ESPECIALLY IN THE AFTERNOON. HOWEVER, AS WE CONTINUE INTO THE NIGHT,
THE 850-700 MB LAYER RH FALLS TO LESS THAN 40% SO WILL BEGIN TO
DIMINISH THE LES. IT LOOKS LIKE WITH THE DECENT INSTABILITY, THAT
THERE WILL BE MINOR SNOW AMOUNTS CONTINUING OVERNIGHT.

&&

.LONG TERM...(FRIDAY THROUGH MONDAY)
ISSUED AT 327 AM EST TUE FEB 23 2016

LOOKS LIKE THE MAIN RIDGE/TROUGH
PATTERN CONTINUES INTO THE EARLY PART OF  NEXT WEEK, ALTHOUGH WITH
SOME TWISTS. ANALOGS HINT AT GETTING BACK TO NORMAL FOR
TEMPERATURES. THE MODELS SHOW THERE WILL BE A COUPLE OF CHANCES FOR
THE 500 MB FLOW TO FLATTEN OUT A BIT, JUST BEFORE ANOTHER SHORTWAVE
MOVES INTO THE UPPER GREAT LAKES TO USHER IN THE BELOW NORMAL
TEMPERATURES. MODELS NOW HAVE TYPICAL LES FOR FRIDAY, AND SATURDAY,
THEN A VIGOROUS NORTHERN SHORTWAVE TROUGH (500 MB)THAT SPINS UP A
QUICK SFC LOW. THIS MAY BRING SOME MUCH WARMER AIR INTO THE REGION
LOOKING AT THE ECMWF.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z TUESDAY NIGHT)
ISSUED AT 1125 PM EST MON FEB 22 2016

A MIX OF VFR AND MVFR CIGS PERSISTS ACROSS NRN LOWER MICHIGAN...AND
WILL CONTINUE TO DO SO OVERNIGHT. TUESDAY MAY BRING CIGS INCREASING
BACK TO SOLID VFR AS WE GO THROUGH THE DAY ALTHOUGH MAINLY BKN SKIES
WILL PERSIST.

WINDS...LIGHT SOUTHEAST THROUGH THE PERIOD.

&&

.MARINE...
ISSUED AT 327 AM EST TUE FEB 23 2016

WINDS AND WAVES WILL REMAIN BELOW SCA CRITERIA THRU TONIGHT AS LOW
LEVEL RIDGING EXTENDS BACK OVER NRN MICHIGAN ALONG THE WRN FRINGE OF
STRONG HIGH PRESSURE CENTERED OVER SRN QUEBEC. WINDS AND WAVES WILL
INCREASE TO SCA CRITERIA ON WEDNESDAY AS DEEPENING LOW PRESSURE
TRACKS JUST WEST OF THE APPALACHIANS...PLACING ERN UPR AND LWR
MICHIGAN IN A RAPIDLY TIGHTENING LOW LEVEL PRESSURE GRADIENT.
CONDITIONS MAY REACH GALE WARNING CRITERIA ACROSS PORTIONS OF OUR
LAKE HURON AND LAKE MICHIGAN NEARSHORE AREAS BY WEDNESDAY NIGHT.
OVERALL...CONDITIONS WILL REMAIN DRY TODAY INTO WEDNESDAY...BEFORE
WIDESPREAD SNOW BEGINS TO DEVELOP FROM SE TO NW ACROSS MICHIGAN BY
WEDNESDAY EVENING AS THIS SYSTEM LIFTS INTO THE OHIO VALLEY.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...WINTER STORM WATCH FROM WEDNESDAY EVENING THROUGH THURSDAY
     EVENING FOR MIZ030-035-036-041-042.

LH...NONE.
LM...NONE.
LS...NONE.
&&

NEAR TERM...MLR
SHORT TERM...JSL
LONG TERM...JSL
AVIATION...ADAM
MARINE...MLR
Hazardous weather outlook, Feb 23, 3:29 AM EST, 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
329 AM EST TUE FEB 23 2016

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
241200-
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-5NM EAST OF
MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL
MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-GRAND TRAVERSE BAY
SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT
TO 5NM WEST OF MACKINAC BRIDGE-NORWOOD MI TO 5NM WEST OF MACKINAC
BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND
TRAVERSE LIGHT MI-POINT BETSIE TO SLEEPING BEAR POINT MI-MANISTEE TO
POINT BETSIE MI-WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO
POINT IROQUOIS MI-ST. MARYS RIVER POINT IROQUOIS TO E.
POTAGANNISSING BAY-CHIPPEWA-MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-
CHARLEVOIX-LEELANAU-ANTRIM-OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND
TRAVERSE-KALKASKA-CRAWFORD-OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-
ROSCOMMON-OGEMAW-IOSCO-GLADWIN-ARENAC-
329 AM EST TUE FEB 23 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE IS AN INCREASING POTENTIAL FOR A WINTER STORM TO IMPACT MAINLY
NORTHEAST LOWER MICHIGAN LATE WEDNESDAY INTO THURSDAY. GUSTY WINDS
AND SEVERAL INCHES OF SNOW ACCUMULATION WILL BE POSSIBLE. THERE IS
STILL SOME UNCERTAINTY ON THE EXACT STORM TRACK...WHICH WILL HAVE
SIGNIFICANT IMPLICATIONS ON PLACEMENT OF HEAVIEST SNOW AND TOTAL
SNOW AMOUNTS. PLEASE SEE THE LATEST WINTER STORM WATCH FOR
ADDITIONAL DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS AT ANYTIME TO
THE NATIONAL WEATHER SERVICE. REPORTS MAY BE MADE ONE OF THREE
WAYS:

ONLINE:   WEATHER.GOV/GAYLORD

FACEBOOK: FACEBOOK.COM/NWSGAYLORD

TWITTER:  TWITTER.COM/NWSGAYLORD

&&

FOR MORE INFORMATION VISIT WEATHER.GOV/GAYLORD.

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 23, 4:00 PM ESTGale WarningAPX60 hr
Feb 23, 4:13 PM ESTWinter Storm WarningAPXAlcona, Alpena, Arenac, Crawford, Gladwin, Iosco and 6 more42 hr
Feb 23, 4:13 PM ESTWinter Weather AdvisoryAPXAntrim, Benzie, Cheboygan, Crawford, Emmet, Grand Traverse and 8 more38 hr

Nearby

Gale Watches in Michigan, 2016Every gale watch in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.